Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 70, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Nov 22, 2022, 2:38 PM MST for 4 counties in Colorado. It took effect at Nov 23, 2022, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2022, 2:38 PM MST (21:38 UTC)
- In effect from
- Nov 23, 2022, 11:00 AM MST
- Expired
- Nov 23, 2022, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.6 hours before the alert went out and 354 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2260 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309 WWUS85 KPUB 222138 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 238 PM MST Tue Nov 22 2022 ...A Red Flag Warning is in effect for portions of the area from 11 AM through 6 PM Wednesday... COZ222-228-229-231345- /O.NEW.KPUB.FW.W.0070.221123T1800Z-221124T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 238 PM MST Tue Nov 22 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 228, AND 229... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 6 PM MST Wednesday. * Affected Area...Fire Weather Zones 222, 228 and 229. * Winds...West to northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
995 WWUS85 KPUB 231059 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 359 AM MST Wed Nov 23 2022 ...A Red Flag Warning is in effect for portions of the area from 11 AM through 6 PM Wednesday... COZ230-240100- /O.EXA.KPUB.FW.W.0070.221123T1800Z-221124T0100Z/ Western Las Animas County Including Trinidad and Thatcher- 359 AM MST Wed Nov 23 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM this morning to 6 PM MST this evening. * Affected Area...Fire Weather Zone 230. * Winds...Northwest 10 to 15 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 percent. * Temperatures...In the lower 50s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-228-229-240100- /O.CON.KPUB.FW.W.0070.221123T1800Z-221124T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 359 AM MST Wed Nov 23 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 228, AND 229... * Affected Area...Fire Weather Zones 222, 228 and 229. * Winds...Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
788 WWUS85 KPUB 232139 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 239 PM MST Wed Nov 23 2022 ...A Red Flag Warning is in effect for portions of the area until 6 PM Wednesday... COZ222-228>230-240100- /O.CON.KPUB.FW.W.0070.000000T0000Z-221124T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 239 PM MST Wed Nov 23 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 228, AND 229... * Affected Area...Fire Weather Zones 222, 228, 229 and 230. * Winds...West to Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
707 WWUS85 KPUB 240053 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 553 PM MST Wed Nov 23 2022 ...Red Flag Warning will expire at 6 PM this evening... COZ222-228>230-240200- /O.EXP.KPUB.FW.W.0070.000000T0000Z-221124T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 553 PM MST Wed Nov 23 2022 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR FIRE WEATHER ZONES 222, 228, 229, AND 230... Winds will weaken and humidity values will increase overnight, bringing an end to Red Flag conditions. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 22, 11:00 AM MST, 3 hours 38 minutes earlier.
Area forecast discussion, Nov 22, 11:00 AM MST, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1100 AM MST Tue Nov 22 2022 .SHORT TERM...(Today and tonight) Issued at 341 AM MST Tue Nov 22 2022 Key Messages: 1. Today will continue to be quiet! 2. High temperatures will hover close to seasonal norms. Today... The area is being influenced by a huge ridge of high pressure over the desert southwest, which is slowly sliding to the east. This is bringing westerly winds aloft, and the resulting downslope into the I-25 corridor will have high temperatures around seasonal levels. A small wave will come through and bring scattered high clouds to the region. Winds throughout the area will be mostly light. High temperatures will be in the 50s along the I-25 Corridor eastward, and in the 30s and 40s in the Mountains and Mountain Valleys. Tonight... High clouds will be few to scattered throughout the area, allowing radiational cooling. This will bring the overnight low temperatures into the 10s and 20s along the I-25 Corridor eastward, the 10s in the Mountains and, due to sinking cold air, the San Luis Valley will be in the single digits with Alamosa hovering close to zero. No precipitation is expected in the short term. -Riser .LONG TERM...(Wednesday through Monday) Issued at 341 AM MST Tue Nov 22 2022 Key Messages: 1) Increasing snow showers for the mountains starting late Wednesday and through Wednesday night. 2) Light snow showers Thursday for areas along and around the Palmer Divide and Raton Mesa regions. 3) Quieter and warmer weather Friday and onward into next week. Wednesday... An uptick in active weather is expected to start off the long term period. During the midweek time, a trough is expected to start digging toward the Colorado region late in the day. As this trough starts pushing over the area, winds aloft and synoptic ascent will increase in response. These strong winds will also induce stronger orographic forcing over the mountains, but especially over the central mountains where winds will have a more perpendicular component to them. Along with the increase in winds, a modest increase in moisture is expected with the system. Given the synoptic and orographic forcing, along with better moisture, scattered pockets of snow are expected along the mountains late Wednesday evening and night. Elsewhere during the day though, dry conditions are anticipated. At the surface, as the trough begins trekking over the region, a cold front will be pushed southward late in the day as well. This front will transition winds to become more northerly and usher in colder air. Thursday... Active weather continues for the holiday, which could have impacts on travel. Deterministic and ensemble model guidance are in strong agreement, leading to better confidence in the forecast and possible impacts, that the trough from Wednesday will continue to dig and even close some as it passes over Colorado during the day. As the trough does continue to push over the region, synoptic ascent will still be ongoing. Modest Pacific moisture will also still be present as the system passes over. At the surface, northerly winds around 20-30 mph will induce persistent surface upslope winds along the Palmer Divide and Raton Mesa regions. Given the synoptic and surface forcing, along with modest moisture still in place, light snow is likely along the aforementioned areas, especially late Thursday morning and Thursday afternoon. This snow could cause slushy accumulations and slick roads throughout the day Thursday. Later in the day, the trough axis is expected to push across southern Colorado and subsidence to increase behind the system. This will start to decrease any precipitation from northwest to southeast during the later part of the day. Looking at temperatures, thanks to the cold front, a cooler day is anticipated for southern Colorado. Most areas will be around 5-10°F below average. Friday - Monday... Heading into the weekend and start of next week, a quieter weather pattern is expected. Ensemble model guidance remains in relative good agreement about flow becoming more ridge like for a short period and then more zonal behind the mid week system. This flow pattern would keep precipitation chances low across the region, though if precipitation did occur, it would be along the Continental Divide mountains. There are signals that troughing will start to develop again at the end of Monday that could start to bring more active weather, so trend with this will need to be monitored closely. As for temperatures, a gradual warmup to above average temperatures is expected for much of the southern Colorado region. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1054 AM MST Tue Nov 22 2022 VFR conditions with generally light diurnal winds expected at COS, PUB and ALS over the next 24 hours, save for the tail end of this taf period, when could see breezy west to northwest winds of 10-15 kts developing at COS and PUB. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RISER LONG TERM...SIMCOE AVIATION...MW
Hazardous weather outlook, Nov 22, 4:07 AM MST, 10 hours 31 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Pueblo CO 407 AM MST Tue Nov 22 2022 COZ058>089-093>099-231115- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 407 AM MST Tue Nov 22 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Light snow is likely late Wednesday and Wednesday night over and near the mountains, particularly the central and eastern mountains. Any accumulations are expected to be an inch or less. More light snow showers are possible Thursday for areas along and around the Palmer Divide and Raton Mesa regions. These snow showers could cause slushy accumulations and slick roads during the day. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. RISER/SIMCOE
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.